Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A global theory of steady vortex rings in an ideal fluid


Authors: L. E. Fraenkel and M. S. Berger
Journal: Bull. Amer. Math. Soc. 79 (1973), 806-810
MSC (1970): Primary 35J60, 76C05
DOI: https://doi.org/10.1090/S0002-9904-1973-13328-2
MathSciNet review: 0320555
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. von Helmholtz, Über Integrale der hydrodynamischen Gleichungen, welche den Wirbelwegungen entsprechen, Crelle's Journal 55 (1858), 25-55.
  • 2. M. J. M. Hill, On a spherical vortex, Phil. Trans. Roy. Soc. London A185 (1894), 213-245.
  • 3. L. Lichtenstein, Über einige Existenzprobleme der Hydrodynamik, Math. Z. 23 (1925), 89-154. MR 1544733
  • 4. K. Maruhn, Über die Existenz stationärer Bewegungen von Wirbelringen, Proc. Ninth International Congress Appl. Mech., University of Brussels 1 (1957), 173-176.
  • 5. L. E. Fraenkel, On steady vortex rings of small cross-section in an ideal fluid, Proc. Roy. Soc. London A316 (1970), 29-62.
  • 6. J. Norbury, A steady vortex ring close to Hill's spherical vortex, Proc. Cambridge Philos. Soc. 72 (1972), 253-284. MR 302044
  • 7. M. M. Vainberg, Variational methods for the study of nonlinear operators, Holden-Day, San Francisco, 1964. MR 31 # 638. MR 176364
  • 8. M. S. Berger, Lectures on nonlinear problems of mathematical analysis (to appear).
  • 9. G. Pólya and G. Szegö, Isoperimetric inequalities in mathematical physics, Annals of Math. Studies, no. 27. Princeton Univ. Press, Princeton, N. J. 1951. MR 13, 270. MR 43486
  • 10. W. Littman, Generalized subharmonic functions: Monotonic approximations and an improved maximum principle, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 207-222. MR 31 # 1450. MR 177186

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 35J60, 76C05

Retrieve articles in all journals with MSC (1970): 35J60, 76C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1973-13328-2

American Mathematical Society